Robert H. Frankenfeld, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Pulmonary edema is a derangement of fluid balance in the pulmonary vasculature with causes and mechanisms more complex than mere failure of the left ventricle. Indeed, many instances occur in the presence of a normal heart. One of the unusual causes of pulmonary edema is sensitivity to nitrofurantoin. This is a specific response to this drug and is not related to other pulmonary reactions to drugs, such as asthma or pulmonary infiltration with eosinophilia.
Five patients with this reaction are described, two of whom underwent hemodynamic study. The typical reaction consists of fever and pulmonary edema and is frequently confused
Learn more about subscription options.
Register Now for a free account.
Frankenfeld RH. Pulmonary Edema Caused by Nitrofurantoin.. Ann Intern Med. 1967;66:1055. doi: 10.7326/0003-4819-66-5-1055_2
Download citation file:
Published: Ann Intern Med. 1967;66(5):1055.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only